Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Houston/Galveston, TX

May 3, 2021

NWS Houston/Galveston, TX issued this small craft advisory at May 3, 2021, 3:41 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2021, 3:41 AM CDT (08:41 UTC)
Expired
May 3, 2021, 10:00 AM CDT
In force
6 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

083 
WHUS74 KHGX 030841
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
341 AM CDT Mon May 3 2021

GMZ330-350-370-031500-
/O.NEW.KHGX.SC.Y.0048.210503T0841Z-210503T1500Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
341 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...South winds around 20 kt with gusts up to 30 kt.

* WHERE...Matagorda Bay, Coastal waters from Freeport to 
  Matagorda Ship Channel TX out 20 NM and Waters from Freeport 
  to Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 2, 11:49 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 2, 11:49 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1149 PM CDT Sun May 2 2021

.AVIATION...

A mix of MVFR and IFR ceilings will continue spreading northward overnight.
After sunrise, anticipating gradually improving conditions to
possibly VFR in the afternoon, but anticipate MVFR and possible
IFR ceiling development once again late tomorrow afternoon and on
into tomorrow evening as S winds weaken. Next SHRA/TSRA chances
should hold off until late Monday night and on into Tuesday
morning with the approach of the next cold front. 42

&&

PREV DISCUSSION... /ISSUED 258 PM CDT Sun May 2 2021/

SHORT TERM [Through Monday]...

Low center over NE Texas will continue to move northeastward over
night. Flow from the gulf will keep RH values high and low level
moisture overnight will trend over the next day. Lower cloud
layers will move into the area overnight and should limit some
radiational cooling but the higher wind speeds in the morning
will keep fog from developing. Monday, after a cloudy morning,
skies will scatter out for the most part and morning temperatures
will rise from low 70s to mid to upper 80s and RH values around
70. The mixture of heat, moisture, and southerly flow could bring
heat indicies in the mid 90s and higher in some areas. Rivers at
or near flood stage will remain a threat for some into early next
week. Visit the weather.gov/hgx web page for specific information
on the watershed in your area. 35

LONG TERM [Monday Night Through Sunday]...

Cloud cover filters back into the area on Monday night as
southeasterly flow returns low-level moisture to the region ahead of
Tuesday's cold front. GFS and NAM show shower/thunderstorm
development out ahead of the front on late Monday night in our far
northern counties. I leaned against throwing in PoPs for this
scenario since there is pretty good model agreement on the region
being in the right exit region of a jet streak at this point. The
GFS continues to be the most progressive of the models in pushing
the front through 3-6 hours earlier than the NAM/ECMWF. The cold
front enters the CWA from the north on Tuesday morning and is off
the coast by Tuesday afternoon. Showers and thunderstorms are
expected along the frontal boundary as the front will be able to
lift the moisture and instability in place over the region. Our
northern and eastern counties have higher PoPs due to upper-level
divergence setting up in the right entrance region of a departing
jet streak. PW values along the frontal boundary will be near 2", so
locally heavy rain is a possibility, especially for locations in the
northern/eastern CWA.

PoPs linger off of the coast through Wednesday morning, but
following the front we move into a dry weather pattern through the
rest of the work week as high pressure builds into the Central
Plains. Post-FROPA skies are mostly clear and post-FROPA
temperatures will be seasonal at least through Wednesday. MaxT
values Tuesday and Wednesday will be in the upper 70s/low 80s with
MaxT values in the mid 80s returning for Thursday. Overnight
temperatures Tuesday night through Thursday night will be downright
pleasant. Thanks to the persistent CAA, MinT values on these nights
will range from the mid 50s to the low 60s. High pressure slides off
to the east on Friday afternoon which will reintroduce onshore flow.
With that comes increasing clouds/moisture heading into Friday night
along with increasing temperatures as WAA returns. MinT values will
be back to mild by Friday night with lows in the mid-to-upper 60s.
Above normal MaxT values are expected over the weekend as well with
highs in the mid-to-upper 80s. The picture for rain chances over the
weekend is not exactly a clear one as of yet. With increasing
moisture/instability and hot temperatures, it is plausible for
showers/thunderstorms to develop in the afternoon hours if parcels
are able to overcome the subsidence inversion.

Batiste

MARINE...

Moderate southwesterly winds will continue to decrease throughout
the afternoon hours and become southerly going into the
evening/overnight hours. Strong rip currents will persist through
the evening. Tonight into Monday morning, winds will increase again
as the pressure gradient tightens as low pressure develops in north
Texas. Caution-level conditions are expected with the potential for
winds to reach the advisory threshold, especially in the nearshore
waters and bays. Offshore seas will be on the rise going into Monday
as well with wave heights reaching 5-6 feet by Monday morning. A
cold front will push through the coastal waters on Tuesday
afternoon/evening and bring showers and thunderstorms along its
boundary. Northeasterly to northerly winds will prevail in the wake
of this front through Thursday before transitioning to easterly by
Thursday night and southeasterly by Friday afternoon. Winds in the
immediate wake of the front are expected to be high enough for at
least caution flags, but wind speeds will decrease below the
threshold by Wednesday morning.

Batiste

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      71  88  67  78  56 /   0   0  40  50   0
Houston (IAH)              72  88  71  81  60 /   0   0  20  70  10
Galveston (GLS)            73  81  72  81  66 /   0   0  10  50  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:07 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda18 hr
May 3, 7:53 AM CDTRiver Flood WarningHGXHarris, Montgomery36 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.